Periodic solutions with prescribed minimal period for the second order Hamiltonian systems with even potentials. (English) Zbl 1211.34051

The article deals with \(T\)-periodic solutions of the autonomous superquadratic second order Hamiltonian system
\[ \ddot{x} + V'(x) = 0,\tag{1} \]
where \(V: {\mathbb R}^n \to {\mathbb R}\) is an even smooth function.
The main result is the following one: if \(V\) is even and there exists \(\theta > 1\) such that \(0 < \theta V'(x)x \leq V''(x)[x]^2\), \(x \neq 0\), then, for every \(T > 0\), system (1) has at least one \(T\)-periodic solution with \(T\) as its minimal period.


34C25 Periodic solutions to ordinary differential equations
37J45 Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods (MSC2010)
58E30 Variational principles in infinite-dimensional spaces
Full Text: DOI


[1] Rabinowitz, P.: Periodic solutions of Hamiltonian systems. Comm. Pure. Appl. Math., 31, 157–184 (1978) · Zbl 0369.70017
[2] Ekeland, I.: Convexity Methods in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1990 · Zbl 0707.70003
[3] Long, Y.: Index Theory for Symplectic Paths with Applications, Birkhäuser, Basel, 2002
[4] Abbondandolo, A.: Morse Theory for Hamiltionian Systems, Chapman & Hall/CRC Press, Boca Raton, 2001 · Zbl 0967.37002
[5] Long, Y.: The minimal period problem of classical Hamiltonian systems with even potentials. Ann. Inst. H. Poincaré Anal. Nonlinear, 10, 605–626 (1993) · Zbl 0804.58018
[6] Long, Y.: The minimal period problem of periodic solutions for autonomous superquadratic second order Hamiltonian systems. J. Differential Equations, 111, 147–171 (1994) · Zbl 0804.34043
[7] Long, Y.: On the minimal period for periodic solution problem of nonlinear Hamiltonian systems. Chin. Ann. of Math. B, 4, 481–484 (1997) · Zbl 0890.58069
[8] Ambrosetti, A., Mancini, G.: Solutions of minimal period for a class of convex Hamiltonian systems. Math. Ann., 255, 405–421 (1981) · Zbl 0466.70022
[9] Mawhin, J., Willem, M.: Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences, vol. 74, Springer-Verlag, New York, 1989 · Zbl 0676.58017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.